MAUDE Adverse Event Report: WIKIMED MEDICAL EQUIPMENT MANUFACTURING CO. LTD 20/CA PLUMEPEN PRO NONSTICK(S); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WIKIMED MEDICAL EQUIPMENT MANUFACTURING CO. LTD 20/CA PLUMEPEN PRO NONSTICK(S); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PLPRO4520
Medical Device Problem Codes Overheating of Device (1437); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, plpro4520, 20/ca plumepen pro nonstick(s) was being used during a laparoscopic sigmoid resection procedure on (b)(6) 2022 when it was reported ¿coag button delayed when activated/ overheated and burnt hole in drape.¿ after further assessment it was found that the patient did not obtain a burn.It was also reported that there was a five-minute delay in the procedure.The procedure was completed with the use of an unknown alternate device and there was no report of injury, medical intervention or hospitalization to patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one plpro4520 in opened original package.Lot number was verified.Performed a visual inspection, there were evidence of burns on the tip of the electrode.No problems were found and the device functioned as intended.The device is not manufactured by conmed.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 23 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the ifu, the user is advised that the electrode tip may remain hot enough to cause burns after the current has been de-activated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
20/CA PLUMEPEN PRO NONSTICK(S)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WIKIMED MEDICAL EQUIPMENT MANUFACTURING CO. LTD
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc china 51600 0
CH  516000
Manufacturer (Section G)
WIKIMED MEDICAL EQUIPMENT MANUFACTURING CO. LTD
4-5/f building b
tangjiao industrial area
lilin, huizhou, prc china 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french rd
utica, NY 13502
3152230184
MDR Report Key14957506
Report Number1320894-2022-00144
Device Sequence Number5459286
Product Code GEI
UDI-Device Identifier20845854061203
UDI-Public(01)20845854061203(17)240301(10)320221
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberPLPRO4520
Device Catalogue NumberPLPRO4520
Device Lot Number320221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic